Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 18, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 6, 2018, 2:53 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 7, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2018, 2:53 PM EDT (18:53 UTC)
- In effect from
- Jul 7, 2018, 8:00 AM EDT
- Expired
- Jul 7, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.4
The text
As transmitted.
182 WHUS41 KCAR 061853 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 253 PM EDT Fri Jul 6 2018 MEZ029-030-070300- /O.NEW.KCAR.BH.S.0018.180707T1200Z-180708T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 253 PM EDT Fri Jul 6 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Saturday morning through Saturday evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * Timing...Saturday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ TD
5 follow-up statements
846 WHUS41 KCAR 070131 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 931 PM EDT Fri Jul 6 2018 MEZ029-030-070945- /O.CON.KCAR.BH.S.0018.180707T1200Z-180708T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 931 PM EDT Fri Jul 6 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * Timing...Saturday. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
874 WHUS41 KCAR 070648 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 248 AM EDT Sat Jul 7 2018 MEZ029-030-071500- /O.CON.KCAR.BH.S.0018.180707T1200Z-180708T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 248 AM EDT Sat Jul 7 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * Timing...Today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
432 WHUS41 KCAR 071319 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 919 AM EDT Sat Jul 7 2018 MEZ029-030-072130- /O.CON.KCAR.BH.S.0018.000000T0000Z-180708T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 919 AM EDT Sat Jul 7 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * Timing...Today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
135 WHUS41 KCAR 071905 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 305 PM EDT Sat Jul 7 2018 MEZ029-030-080000- /O.CON.KCAR.BH.S.0018.000000T0000Z-180708T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 305 PM EDT Sat Jul 7 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * Timing...Through 8 PM this evening. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
233 WHUS41 KCAR 080001 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 801 PM EDT Sat Jul 7 2018 MEZ029-030-080115- /O.EXP.KCAR.BH.S.0018.000000T0000Z-180708T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 801 PM EDT Sat Jul 7 2018 ...BEACH HAZARDS STATEMENT HAS EXPIRED... Similar conditions will exist Sunday. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 12:31 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 6, 12:31 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1231 PM EDT Fri Jul 6 2018
.SYNOPSIS...
A cold front will cross the region and move off the Downeast
coast by late this afternoon. Much cooler and less humid air
will follow the passage of the front later today and Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1225 PM Update...Cold front currently crossing north central
areas at this hour and roughly stretches from just north of
Houlton to Greenville. Radar reflectivity data shows pre-
frontal showers and a few embedded thunderstorms moving across
downeast at this time. This will continue to move offshore by
early afternoon. Cooler and much drier air will continue to work
into the region behind the front this afternoon on northwest
winds. Only minor adjustments to current forecast based on
latest radar trends and observations.
previous discussion
A strong cold front will approach from the west and move into
the northern portion of the State this morning then move quickly
across the remainder of the region by late in the afternoon.
Expect showers and thunderstorms to accompany the front passage.
Will mention gusty winds and small hail with the thunder storms
however do not expect severe storms at this time. Colder and
much drier air will move in behind the front with high
temperatures today ranging from the mid 70s in the north to near
80 south. Tonight the temperature will fall into the 40s in the
north to near 50 south as the colder air mass moves in.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Dry wx is expected thru the weekend with nw flow bringing cool temps
to the area on Saturday bfr flow backs to the sw on Sunday. An upr
lvl disturbance mvg thru in nw flow on Sat may bring an isold shower
to nrn areas drg the aftn/evng but chcs at this time look vry slim
as airmass rmns dry.
H9 temps on Sun wl rebound to above +20C acrs cntrl portions of CWA
which would yield temps in the m80s, and possibly even into the
u80s. H5 heights increase throughout the day with 595 dm high
centered acrs the Oh Vly. Areas start out mosunny in the morning tho
mid-cld deck looks to mv thru drg the aftn acrs the north.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Upr ridge begins to flatten on Monday as wv crosses srn Canada.
Cdfnt progged to move thru on Mon night with perhaps a shower to
accompany it as it mvs thru, tho airmass wl rmn fairly dry. Only
impact this fropa wl hv wl be cooler temps and dwpts on Tue.
Troffiness wl be present ovr ern U.S. thru the end of the pd with
unsettled wx contg, however no significant systems anticipated by
most of the med range guidance.
00z models disagree on potential tropical system aft 12z Tue. CMC
indicates it wl be picked up in fairly fast H5 flow, moving it south
of Nova Scotia by the middle of the week. Operational GFS, including
the ensemble mean and svrl ensemble members, show the potential of
tropical system heading up the ern seaboard by the end of the pd.
00z EC appears to be the compromise soln btwn the quicker and weaker
CMC and stronger and slower GFS. All this is to say wl trend twd
Superblend with chc pops thru the end of the week due to significant
uncertainties.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: 1230 PM Update... Cold front crossing far northern
Maine at this hour and will continue to sink south across the
rest of the region through mid afternoon.
Mainly VFR this afternoon, except local MVFR/IFR vicinity KBHB
through 20z in showers and embedded thunderstorms. VFR tonight
all terminals.
SHORT TERM: VFR expected thru the end of the period under high
pressure.
&&
.MARINE...
NEAR TERM: For winds: have used a 50/50 blend of the Nam and Gfs
to initialize the grids then have reduced the model winds by 20
percent to adjust for high model bias resulting from the cold
sea surface temperatures affecting the lower boundary layer.
For Waves: A significant fetch develops across the Gulf of Maine
today ahead the the approaching cold front. Expect waves to
build to 7-8 feet/8 seconds across the outer waters by this
afternoon as the front moves off-shore. Waves will quickly
subside this evening due to the short length of the fetch,
falling below SCA by later this evening. Will initialize the
waves with the 18Z NWPS as 00Z version is missing but will
however revise when new 06Z run arrives from WCOSS. Will extend
the SCA to 03Z. Total Water Level: Low bias in Bangor has
increase so will increase Base Tide Anomaly to +1.00 and slow
decrease next several days. Will leave anomaly at +0.10 along
the coast.
SHORT TERM: Winds and seas remain below SCA levels through the
weekend.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for ANZ052.
Small Craft Advisory until 11 PM EDT this evening for ANZ050-
051.
&&
Near Term...Duda/Mignone
Short Term...Farrar
Long Term...Farrar
Aviation...Duda/Mignone/Farrar
Marine...Duda/Mignone/FarrarHazardous weather outlook, Jul 6, 2:42 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 242 PM EDT Fri Jul 6 2018 MEZ001>006-010-011-015>017-031-032-071845- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 242 PM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-071845- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 242 PM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-071845- Coastal Hancock-Coastal Washington- 242 PM EDT Fri Jul 6 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:01 AM EDT | Special Weather Statement | CAR | Hancock | 59 min |
| Jul 6, 8:07 AM EDT | Special Weather Statement | CAR | 53 min |
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.